Thunderstorm Wind, Gloucester
- When
- June 29, 2:43 AM EST
- Where
- Gloucester County, 5 mi NW of Glassboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.767, -75.183
During the very early morning hours of June 29th, a severe thunderstorm rolled across Gloucester County, New Jersey. Trees and power lines were downed at 3:43 AM EDT from South Harrison northeastward through Deptford Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
During the very early morning hours of June 29th, a severe thunderstorm rolled across Gloucester County, New Jersey. Trees and power lines were downed at 3:43 AM EDT from South Harrison northeastward through Deptford Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 28, 10:59 PM EST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1159 PM EDT WED JUN 28 2006
.SHORT TERM /REST OF TODAY/...
MADE ANOTHER UPDATE TO THE OVERNIGHT FORECAST TONIGHT TO PUT IN A
CHANCE FOR THE REST OF THE DELMARVA AND A SLIGHT CHANCE FOR THE
AREAS OF NEW JERSEY THAT DIDNT HAVE ANYTHING IN PREVIOUS UPDATE.
THERE IS STILL SOME CONVECTION SOUTH AND WEST OF OUR AREA THAT
TRYING TO HOLD TOGETHER. OVERALL, MOST EVERYONE SHOULD REMAIN DRY
TONIGHT HOWEVER. NOTHING ELSE WAS CHANGED AT THIS TIME.
&&
.PREV DISCUSSION...
/ISSUED 826 PM EDT WED JUN 28 2006/
SHORT TERM /REST OF TODAY/...
MADE A QUICK UPDATE TO EXTEND THE CHANCE OF A SHOWER OR A
THUNDERSTORM FOR ALL OF EASTERN PENNSYLVANIA AND NORTHERN
DELMARVA. THESE SHRA/TSRA WILL LIKELY DIMINSH AFTER SUNSET, BUT
WILL LEAVE THE CHANCE IN UNTIL AFTER MIDNIGHT AS THE PCPN MAY
CONTINUE LONGER THAN EXPECTED. ALSO ADJUSTED TEMP AND DEWPT GRIDS PER
CURRENT TRENDS AS WELL. HOPEFULLY TONIGHT WILL BE A MUCH QUITER
NIGHT THAN LAST NIGHT.
PREV DISCUSSION...
/ISSUED 800 PM EDT WED JUN 28 2006/
UPDATE...
THE MARINE FORECAST WILL BE UPDATED VERY SHORTLY TO ISSUE A SMALL
CRAFT ADVISORY FOR SEAS FOR THE OCEAN IN VIEW OF THE CONTINUED 6 TO
7 FOOT SEAS AT THE BUOYS. WAVEWATCH DOES DECREASE THE SEAS IN THE
OVERNIGHT PERIOD, SO WE WILL DROP THE WAVE HEIGHTS BELOW 5 FEET BY
THE MORNING FORECAST ISSUANCE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA... FOR PAZ069>071 UNTIL 8 AM THURSDAY.
NJ... FOR NJZ016>019 UNTIL 8 AM THURSDAY.
DE... FOR DEZ001 UNTIL 8 AM THURSDAY.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ450>455 UNTIL 4
AM THURSDAY.
&&
SHORT TERM...ROBERTSONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 547 AM EDT WED JUN 28 2006 ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-291000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 547 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT FLOODING IS OCCURRING OR EXPECTED ON A NUMBER OF RIVERS AND STREAMS ACROSS THE AREA, PLEASE REFER TO THE HYDROLOGIC STATEMENTS FOR THE LATEST FORECASTS AND UPDATES. THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE NEW JERSEY COAST AND A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG THE DELAWARE COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STORM PREDICTION CENTER HAS PLACED MOST OF OUR AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER ON THURSDAY. THE MAIN THREAT WILL LIKELY BE STRONG WINDS AND ALSO HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. ROBERTSON
The Philadelphia radar (KDIX), 69 km away, was scanning. The volume nearest the first event began at 07:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518302.